Optometry Class Descriptions

 
 2017 Optometry Course Descriptions

Vision Development and the Infant Toddler Exam Marc Taub, OD
Course Description:  This lecture will introduce theories of vision development and the impact on learning. Diagnostic testing, including video presentation will allow the participant to get a better understanding of the how to examine this patient population. This lecture will cover the basics of prescribing for infant and toddlers.
Date & Time of Course
 Thursday June 8th, 2017 1-3 pm
Cope: 47964-FV, 2 hours
 
The Binocular Vision Examination Marc Taub, OD
Course Description: This lecture will introduce theory of near point stress and the impact on vision and the visual examination. Diagnostic testing, including video presentation will allow the participant to get a better understanding of the optometric procedures. This lecture will discuss numerous case examples to highlight the use of the testing presented.
Date & Time of Course
Thursday June 8th, 2017 3-5 pm
Cope: 47963-FV, 2 hours
 
Acquired Brain Injury and Rehabilition, Marc Taub, OD
Course Description: This lecture will discuss the who, what, why, where and how of acquired brain injury. Signs and symptoms will be discussed. A treatment approach that highlights vision rehabilitation will be offered. Cases highlighting the various aspects of treatment will be presented.
Date & Time of Course
Thursday June 8th, 2017 5-7 pm
Cope: 44532-NO, 2 hours 
 
Redefining Presbyopia, Phillip Hoopes Jr. MD
Course Description: Redefining Presbyopia… Dysfunctional Lens Syndrome and Refractive Lensectomy
Overview of the treatment options for presbyopia:  Corneal Inlays
Date & Time of Course
Friday June 9th, 2017 8-9 am
Cope: pending, 1 hour

SMILE, Majid Moshirfar. MD

Course Description: SMILE:  An Innovative New Method of Performing Laser Eye Surgery Overview of the newest FDA approved ReLEx SMILE (Refractive Lenticule Extraction, Small Incision Lenticule Extraction) technique for myopia (near-sightedness) using the Zeiss Visumax femtosecond laser
Date & Time of Course
Friday June 9th, 2017 9-10 am
Cope: pending, 1 hour 
 
A Common Sense Approach to Medical Billing and Coding, John McGreal, OD
Course Description: This class will review the basic coding concepts in CPT documentation requirements and rational for using 99xxx, 92xxx, supplementary testing codes and modifiers. Case studies will be used for clinical correlation. *This course is open for both ODs and Para Optometrics*
Date & Time of Course
Friday June 9th, 4-5 pm
Cope: 50349-PM 1 hour 
 
The Big Four, John McGreal, OD
Course Description: This class will highlight the latest innovations in contemporary care of the 4 most common disease states in our aging population
Date & Time of Course
Friday June 9th, 5-6pm
Cope: 50484-SD, 1 hour
 
 
OCT Angiography the Next Frontier , Pierce Kenworthy, OD
Course Description: Ocular coherence tomography angiography OCTA is now available to provide a new way to visualize blood flow in the retina. It is not meant to replace fluorescein angiography FA but is an alternate, less invasive method that clinicians can use. This can improve management of conditions such as diabetic retinopathy, vascular and artery occlusions, and macular degeneration. This lecture will discuss several cases of vascular disease and will review situations in which aberrant blood flow is present in the retina.
Date & Time of Course
Friday June 9th, 6-7pm
Cope: 53257-PS, 1 hour
 
 
Navigating Payment Reform and Understanding MIPS, John McGreal, OD
Course Description: This class will introduce new CMS payment reforms it will overview changes to the former PQRS EMRMU program and help attendees create a plan for participation.* This course is open to both ODs and Para Optometrics*
Date & Time of Course
Track 1: Saturday June 10th, 2017 8-10 am
Cope: 51996-PM, 2 hours
 
Anterior Segment Out of the Frying Pan, Pierce Kenworthy, OD
Course Description: Discussion of managing infectious anterior segment pathology. Includes discussion of bacterial keratitis in both routine contact lens wear as well as post graft. Also discuss herpetic infections of the eye including herpes simplex epithelial dendrite vs endothelial disciform disease and herpes zoster with various presentations of each.
Date & Time of Course
Track 2: Saturday June 10th, 8-9am
Cope: 53268-AS, 1 hour
 
Into the Inflammatory Fire of the Eye, Pierce Kenworthy, OD
Course Description: Inflammation can affect most parts of the eye. This lecture will cover the various inflammatory conditions of the eye including ocular anaphylaxis, post-surgical inflammation, uveitis, and optic neuropathy and includes a discussion of appropriate management of ocular inflammation. 
Date & Time of Course
Track 2: Saturday June 10th, 2016 9-10 am
Cope: 53269-AS, 1 Hours
 
 The Seven Fundamentals of Merchandising?, Doug Martin, ABO
Course Description: In this presentation attendees will learn the seven techniques used to create effective retail merchandising displays. Attendees will see a variety of photographs demonstrating how to make strong, compelling merchandising statements because you never get a second chance to make a first impression! Optical displays need to be compelling and interesting, yet simple and concise to stop the eye of the consumer. This presentation will teach you how to accomplish this skill and implement it in your practice. *This course is open to both ODs and Para Optometrics*
Date & Time of Course
Track 1: Saturday June 10th, 2017, 1:30-2:30 pm
Cope: 46863-PM, 1 Hours

Extended Ophthalmoscopy Hands-on Workshop, Robert Wooldridge, OD
Course Description: This workshop will begin with a short discussion on extended ophthalmoscopy including scleral depression(indentation) and fundus contact lens examination. Indications for E.O., proper technique and documentation will be reviewed. Attendees will then have an opportunity to practice scleral indentation and fundus contact lens examination on each other with guidance from the instructor. Video slit lamp systems will be available to facilitate supervision of the fundus contact lens examination. **This workshop is limited seating,  there is also a $20 fee to attend this workshop.
Date & Time of Course
Track 1: Saturday June 4th, 2016 1:30-3:30pm
Cope: 53972-PD, 2 Hours
 
Optical Budgeting and Frame Board Management, Doug Martin, ABO
Course Description: Creating and managing inventory is an ongoing process that all administrators, managers and opticians need to understand and embrace. Attendees will learn how to develop, implement and maintain a comprehensive frame board management system. Learn to think like a retailer. Learn how to use data to build an assortment plan based on the concept of “Good, Better, Best.” Learn to analyze your inventory so you know what vendors are productive to maximize your inventory turn and profitability. *This course is open to both ODs and Para Optometrics*
Date & Time of Course
Track 1: Saturday June 10th, 2017 2:30-3:30pm
Cope: 46835-PM, 1 Hour
 
Stop Selling and Help Your Patients Buy, Samantha Toth, ABOC
Course Description: Patients don’t like to be sold, but they love to buy! The motivation behind why patients buy eyewear and contact lenses is important to understand in order to recommend the best vision solutions without being “salesy.” Why should they purchase from you versus going online to a possible cheaper alternative? This course provides insight into why people buy, but also illustrates their purchasing fears that hold them back from premium eyewear lens options. Discussion will also include recommendation strategies designed to overcome patient purchasing fears and how to increase word-of-mouth testimonials about your practice.*This course is open to both ODs and Para Optometrics*
Date & Time of Course
Track 1: Saturday June 10th, 3:30-4:30 pm
Cope: 50721-PM, 1 hour
 
Off Label is Still Not Off Limits, Marc Bloomentstein, OD
Course Description: When medications make it to market they are designed for a specific treatment and yet we know they are more powerful. This course will unlock some of those hidden gems and provide clinical pearls for attending clinicians.
Date & Time of Course
Track 2: Saturday June 10th, 2017 3:30-4:30 pm
Cope: 49047-PH, 1 hour
 
Planning A Succesful Optical Event, Samantha Toth, ABOC
Course Description: Optical events are a great way to promote your practice, bring in new patients, launch a new product or brand, and increase your sales. Events also help to strengthen your position as a leading source for eyewear in your community. There’s a lot that goes into the planning of a successful optical event. Complete with timeline and checklists, this course will provide the information you need and the skills required for proper planning, promotion, and staff training to help you reach and exceed the goals at your next optical event. *This course is open to both ODs and Para Optometrics*
Date & Time of Course
Track 1: Saturday June 10th, 2017 4:30-5:30 pm
Cope: 50722-PM, 1 Hour
 
Anterior Segment Challenges and Solution, Marc Bloomenstein OD,
Course Description: This course is designed to present of variety of anterior segment disorders that present in the optometric office. Treatment options of these disorders as well as new therapeutic options will be discussed.
Date & Time of Course
Track 2: Saturday June 10th, 2017 4:30-6:30pm 
Cope:44859-AS, 2 Hours
 
How to Get the Most out of Your Marketing, Samantha Toth, ABOC
Course Description: Owners and managers now have more choices than ever to market their businesses. From social media and online advertising with Google AdWords, Facebook, and Yelp, to community events and local publications, how can you be sure your marketing message is reaching the right people? When a patient is in the practice, is your staff properly trained on how talk about specific promotions or events. This course highlights the fundamentals of effective marketing and provides industry specific ideas and tools you can use to get the most out of your marketing. *This course is open to both ODs and Para Optometrics*
Date & Time of Course
Saturday June 10th, 2017 5:30-6:30 pm
Cope: 50724-PM, 1 Hour
 
Demystifing Lid Disease, ODs Guide to Skin Cancer Marc Bloomenstein, OD
Course Description:  Have you ever stopped and just really looked at all the bumps, colors and growths that cover our faces? This course will help put all of those in perspective and give the clinician food for thought; more importantly help to ease a worrisome mind about malignancy as opposed to something just benign.
Date & Time of Course
Sunday June 11th, 2017 8-9 am
Cope: 52515-AS, 1 Hour
 
Update on Age Related Macular Degeneration, Steven Ferrucci, OD
Course Description:  New treatments it the fight against macular degeneration are currently under investigation. This course will review current treatments, highlight some of the new treatment modalities, as well as new technology in the treatment of AMD.
Date & Time of Course
Sunday June 11th, 2017 9-11 am
Cope:  45362-PS, 2 Hours

Retina and OCT Grand Rounds, Steven Ferrucci, OD

Course Description: This course reviews some of the basic principles of retinal OCTs as well as uses examples to help illustrate OCT findings associated with certain clinical entities. Clinical pearls for the various diseases are stressed, as well as new treatment options and recommended management.
Date & Time of Course
Sunday June 11th, 2017 11-1 pm
Cope:  50027-PS, 2 Hours